Alert archive / Hawaii / Wind Advisories in 2008
Wind Advisory 16, NWS Honolulu, HI
NWS Honolulu, HI issued this wind advisory at Aug 18, 2008, 6:59 PM HST for Hawaii County, Hawaii. It was in force for 33 hr.
The area
The counties it named.
The facts
- Issued
- Aug 18, 2008, 6:59 PM HST (04:59 UTC)
- Expired
- Aug 20, 2008, 3:30 AM HST
- In force
- 33 hr
- Issued by
- NWS Honolulu, HI
County Hawaii County, HI
The nearest sounding before it
Hilo, (PITO), launched 00:00Z, 5.0 hours before the alert went out and 56 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 30 J/kg
- Mixed-layer CIN
- -18 J/kg
- Mixed-layer LCL
- 1243 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- 11 m²/s²
- 0-3 km storm-relative helicity
- 47 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWHW70 PHFO 190459 NPWHFO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 659 PM HST MON AUG 18 2008 ...WIND ADVISORY FOR THE BIG ISLAND SUMMITS... HIZ028-191800- /O.NEW.PHFO.WI.Y.0016.080819T0459Z-080820T0400Z/ BIG ISLAND SUMMITS- 659 PM HST MON AUG 18 2008 ...WIND ADVISORY IN EFFECT UNTIL 6 PM HST TUESDAY... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM HST TUESDAY. NORTHEAST WINDS UP TO 40 MPH WILL PERSIST THROUGH TUESDAY WITH HIGHER GUSTS. A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
4 follow-up statements
000 WWHW70 PHFO 191750 NPWHFO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 750 AM HST TUE AUG 19 2008 ...WIND ADVISORY FOR THE BIG ISLAND SUMMITS... HIZ028-200400- /O.CON.PHFO.WI.Y.0016.000000T0000Z-080820T0400Z/ BIG ISLAND SUMMITS- 750 AM HST TUE AUG 19 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST THIS AFTERNOON... A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST THIS AFTERNOON. NORTHEAST WINDS UP TO 35 MPH WILL PERSIST THROUGH TODAY WITH HIGHER GUSTS. A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ MORRISON
000 WWHW70 PHFO 200140 NPWHFO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 340 PM HST TUE AUG 19 2008 ...WIND ADVISORY FOR THE BIG ISLAND SUMMITS... HIZ028-201000- /O.EXT.PHFO.WI.Y.0016.000000T0000Z-080820T1000Z/ BIG ISLAND SUMMITS- 340 PM HST TUE AUG 19 2008 ...WIND ADVISORY NOW IN EFFECT UNTIL MIDNIGHT HST TONIGHT... THE WIND ADVISORY IS NOW IN EFFECT UNTIL MIDNIGHT HST TONIGHT. WINDS HAVE CONTINUED ABOVE ADVISORY LEVELS ALONG EXPOSED AREAS OF THE SUMMITS. EAST TO NORTHEAST WINDS UP TO 35 MPH WILL PERSIST THROUGH THIS EVENING WITH HIGHER GUSTS. A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ MORRISON
000 WWHW70 PHFO 200748 NPWHFO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 948 PM HST TUE AUG 19 2008 ...WIND ADVISORY FOR THE BIG ISLAND SUMMITS... HIZ028-201600- /O.EXT.PHFO.WI.Y.0016.000000T0000Z-080820T1600Z/ BIG ISLAND SUMMITS- 948 PM HST TUE AUG 19 2008 ...WIND ADVISORY NOW IN EFFECT UNTIL 6 AM HST WEDNESDAY... WINDS CONTINUE TO BE ABOVE ADVISORY LEVELS ALONG EXPOSED AREAS OF THE SUMMITS. EAST TO NORTHEAST WINDS TO 35 MPH WITH HIGHER GUSTS WILL PERSIST THROUGH EARLY WEDNESDAY MORNING. A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
000 WWHW70 PHFO 201330 NPWHFO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 330 AM HST WED AUG 20 2008 ...WIND ADVISORY FOR BIG ISLAND SUMMITS CANCELLED... HIZ028-201430- /O.CAN.PHFO.WI.Y.0016.000000T0000Z-080820T1600Z/ BIG ISLAND SUMMITS- 330 AM HST WED AUG 20 2008 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS CANCELLED THE WIND ADVISORY. WINDS HAVE DECREASED TO BELOW THE 30 MPH ADVISORY LEVEL. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Honolulu, HI wrote its last area forecast discussion before this wind advisory went out at Aug 18, 4:00 PM HST, 2 hours 59 minutes earlier.
Area forecast discussion, Aug 18, 4:00 PM HST, 2 hours 59 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HONOLULU HI 400 PM HST MON AUG 18 2008 .SYNOPSIS... TRADE WIND WEATHER WILL CONTINUE THROUGH THE REMAINDER OF THIS WEEK AS HIGH PRESSURE PERSISTS FAR NORTH OF THE HAWAIIAN ISLANDS. CLOUDS AND SHOWERS WILL MAINLY AFFECT WINDWARD AND MAUKA AREAS. THE COVERAGE OF TRADE SHOWERS IS EXPECTED TO INCREASE SLIGHTLY FROM TUESDAY AFTERNOON THROUGH WEDNESDAY. && .DISCUSSION... A NEARLY STATIONARY 1026 MB SURFACE HIGH IS NEAR 34N 154W...OR ABOUT 900 MILES NORTH NORTHEAST OF HONOLULU. RIDGES EXTEND EAST AND WEST FROM THIS HIGH FOR SEVERAL HUNDRED MILES. THE 24 HOUR PRESSURE CHANGES AT MOST REPORTING STATIONS ACROSS THE STATE SHOWED 1 TO 2 MILLIBAR PRESSURE RISES. THIS APPEARS TO INDICATE THE PRESSURE GRADIENT REMAINS FAIRLY STRONG AT THE MOMENT. ELSEWHERE...THE POORLY DEFINE LEADING EDGE OF AN 80 MILE WIDE BAND OF BROKEN LOW CLOUDS WITH EMBEDDED SCATTERED SHOWERS ASSOCIATED WITH AN OLD FRONTAL SYSTEM EXTEND FROM NEAR 26N 140W THROUGH 24N 150W TO 28N 157W...OR ABOUT 410 MILES NORTH NORTHEAST OF HONOLULU. THIS LEADING EDGE IS PUSHING SLOWLY TOWARD THE SOUTH. PRECIPITATION HAS BEEN SPOTTY ACROSS THE STATE SINCE SUNDAY AFTERNOON. SOME EXAMPLES OF THE LARGEST 24 HOUR RAINFALL TOTALS FROM RAIN GAGE REPORTS ON EACH ISLAND FOR THE PERIOD ENDING AT 200 PM HST THIS AFTERNOON INCLUDE...0.21 INCHES AT MOUNT WAIALEALE ON KAUAI... 0.02 INCHES AT OAHU FOREST NWR AND WAIANAE VALLEY ON OAHU...0.20 INCHES AT WEST WAILUAIKI ON MAUI...AND 0.17 INCHES AT KEALAKEKUA ON THE LEEWARD BIG ISLAND. THE MODELS CONTINUE TO MAINTAIN THE SUBTROPICAL RIDGE IN ROUGHLY THE SAME LOCATION FAR NORTH OF THE ISLANDS DURING THE REMAINDER OF THIS WEEK. MOST SHOWERS WILL BE FOCUSED OVER WINDWARD AND MAUKA AREAS. THE NAM...GFS AND ECMWF MODELS APPEAR TO HAVE A REASONABLE DEPICTION OF THE MOISTURE ASSOCIATED WITH THE OLD FRONTAL SYSTEM NOW LOCATED NORTH AND NORTHEAST OF THE ISLANDS. ALL OF THESE MODELS BRING THIS LOW-LEVEL MOISTURE INTO THE ISLANDS BY TUESDAY AFTERNOON. THEREFORE...EXPECT AN INCREASE IN SHOWER COVERAGE ACROSS THE STATE FROM TUESDAY AFTERNOON INTO WEDNESDAY. A WEAK UPPER LEVEL LOW IS ALSO FORECAST TO MOVE INTO THE ISLANDS FROM THE EAST THURSDAY NIGHT OR FRIDAY. THIS UPPER LEVEL LOW MAY ACT TO SLIGHTLY DESTABILIZE THE ATMOSPHERE ACROSS THE STATE. THIS MAY ALSO CAUSE ANOTHER INCREASE IN TRADE SHOWERS ACROSS PARTS OF THE STATE BY LATE THURSDAY OR FRIDAY. && .MARINE... TRADE WINDS ARE EXPECTED TO REMAIN NEAR THE SMALL CRAFT ADVISORY... SCA...THRESHOLD FOR THE TYPICALLY WINDY MARINE ZONES AT LEAST THROUGH THIS EVENING. THE WINDS ARE EXPECTED TO HAVE DECREASED ENOUGH PRIOR TO DAWN TUESDAY MORNING TO ALLOW THE SCA TO BE DROPPED FOR MOST OF THESE ZONES. HOWEVER...WIND OBSERVATIONS WILL NEED TO BE MONITORED THIS EVENING TO DETERMINE IF THIS EXPECTED DROP IN WIND SPEEDS IS ACTUALLY OCCURRING. ALSO...NO SIGNIFICANT SWELLS ARE EXPECTED. THERE WILL CONTINUE TO BE BACKGROUND SUMMERTIME SWELLS ALONG SOUTH FACING SHORES...WHILE ROUGH AND CHOPPY WIND DRIVEN WAVES WILL CONTINUE ALONG EAST FACING SHORES. && .AVIATION... HIGH PRESSURE NORTH OF THE ISLANDS WILL CONTINUE TO PROMOTE MODERATE TRADE WINDS AND STABLE CONDITIONS ACROSS THE STATE. VFR IS EXPECTED ACROSS MOST AREAS...EXCEPT FOR LOCALIZED MVFR CONDITIONS IN SHOWERS AND AFTERNOON CLOUDS. AIRMET FOR MODERATE TURBULENCE BELOW 7000 FT CONTINUES FOR AREAS DOWNWIND FROM THE MOUNTAINS. THESE CONDITIONS WILL LIKELY CONTINUE AT LEAST THROUGH TONIGHT. && .HFO WATCHES/WARNINGS/ADVISORIES... SMALL CRAFT ADVISORY THROUGH MIDNIGHT HST TONIGHT FOR MAALAEA BAY...PAILOLO AND ALENUIHAHA CHANNELS AND WATERS SOUTH OF THE BIG ISLAND. && DISCUSSION...HOUSTON MARINE...HOUSTON AVIATION...ELAU
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.